Skip to main content
main-content

Tipp

Weitere Artikel dieser Ausgabe durch Wischen aufrufen

Erschienen in: Calcolo 4/2020

01.12.2020

Nonconforming virtual element method for 2mth order partial differential equations in \({\mathbb {R}}^n\) with \(m>n\)

verfasst von: Xuehai Huang

Erschienen in: Calcolo | Ausgabe 4/2020

Einloggen, um Zugang zu erhalten
share
TEILEN

Abstract

The \(H^m\)-nonconforming virtual elements of any order k on any shape of polytope in \({\mathbb {R}}^n\) with constraints \(m> n\) and \(k\ge m\) are constructed in a universal way. A generalized Green’s identity for \(H^m\) inner product with \(m>n\) is derived, which is essential to devise the \(H^m\)-nonconforming virtual elements. By means of the local \(H^m\) projection and a stabilization term using only the boundary degrees of freedom, the \(H^m\)-nonconforming virtual element methods are proposed to approximate solutions of the m-harmonic equation. The norm equivalence of the stabilization on the kernel of the local \(H^m\) projection is proved by using the bubble function technique, the Poincaré inquality and the trace inequality, which implies the well-posedness of the virtual element methods. The optimal error estimates for the \(H^m\)-nonconforming virtual element methods are achieved from an estimate of the weak continuity and the error estimate of the canonical interpolation. Finally, the implementation of the nonconforming virtual element method is discussed.
Literatur
1.
Zurück zum Zitat Antonietti, P.F., Manzini, G., Verani, M.: The fully nonconforming virtual element method for biharmonic problems. Math. Models Methods Appl. Sci. 28(2), 387–407 (2018) MathSciNetMATHCrossRef Antonietti, P.F., Manzini, G., Verani, M.: The fully nonconforming virtual element method for biharmonic problems. Math. Models Methods Appl. Sci. 28(2), 387–407 (2018) MathSciNetMATHCrossRef
2.
Zurück zum Zitat Antonietti, P.F., Manzini, G., Verani, M.: The conforming virtual element method for polyharmonic problems. Comput. Math. Appl. 79(7), 2021–2034 (2020) MathSciNetMATHCrossRef Antonietti, P.F., Manzini, G., Verani, M.: The conforming virtual element method for polyharmonic problems. Comput. Math. Appl. 79(7), 2021–2034 (2020) MathSciNetMATHCrossRef
3.
Zurück zum Zitat Argyris, J., Fried, I., Scharpf, D.: The TUBA family of plate elements for the matrix displacement method. Aeronaut. J. R. Aeronaut. Soc. 72, 701–709 (1968) Argyris, J., Fried, I., Scharpf, D.: The TUBA family of plate elements for the matrix displacement method. Aeronaut. J. R. Aeronaut. Soc. 72, 701–709 (1968)
4.
Zurück zum Zitat Ayuso de Dios, B., Lipnikov, K., Manzini, G.: The nonconforming virtual element method. ESAIM Math. Model. Numer. Anal. 50(3), 879–904 (2016) MathSciNetMATHCrossRef Ayuso de Dios, B., Lipnikov, K., Manzini, G.: The nonconforming virtual element method. ESAIM Math. Model. Numer. Anal. 50(3), 879–904 (2016) MathSciNetMATHCrossRef
5.
Zurück zum Zitat Beirão Da Veiga, L., Brezzi, F., Dassi, F., Marini, L.D., Russo, A.: Serendipity virtual elements for general elliptic equations in three dimensions. Chin. Ann. Math. Ser. B 39(2), 315–334 (2018) MathSciNetMATHCrossRef Beirão Da Veiga, L., Brezzi, F., Dassi, F., Marini, L.D., Russo, A.: Serendipity virtual elements for general elliptic equations in three dimensions. Chin. Ann. Math. Ser. B 39(2), 315–334 (2018) MathSciNetMATHCrossRef
6.
7.
Zurück zum Zitat Beirão da Veiga, L., Brezzi, F., Marini, L.D., Russo, A.: Virtual element implementation for general elliptic equations. In: Barrenechea, G.R., Brezzi, F., Cangiani, A., Georgoulis, E.H. (eds.) Building Bridges: Connections and Challenges in Modern Approaches to Numerical Partial Differential Equations, pp. 39–71. Springer, Cham (2016) CrossRef Beirão da Veiga, L., Brezzi, F., Marini, L.D., Russo, A.: Virtual element implementation for general elliptic equations. In: Barrenechea, G.R., Brezzi, F., Cangiani, A., Georgoulis, E.H. (eds.) Building Bridges: Connections and Challenges in Modern Approaches to Numerical Partial Differential Equations, pp. 39–71. Springer, Cham (2016) CrossRef
8.
Zurück zum Zitat Beirão da Veiga, L., Dassi, F., Russo, A.: A \(C^1\) virtual element method on polyhedral meshes. Comput. Math. Appl. 79(7), 1936–1955 (2020) MathSciNetMATHCrossRef Beirão da Veiga, L., Dassi, F., Russo, A.: A \(C^1\) virtual element method on polyhedral meshes. Comput. Math. Appl. 79(7), 1936–1955 (2020) MathSciNetMATHCrossRef
9.
Zurück zum Zitat Beirão da Veiga, L., Brezzi, F., Cangiani, A., Manzini, G., Marini, L.D., Russo, A.: Basic principles of virtual element methods. Math. Models Methods Appl. Sci. 23(1), 199–214 (2013) MathSciNetMATHCrossRef Beirão da Veiga, L., Brezzi, F., Cangiani, A., Manzini, G., Marini, L.D., Russo, A.: Basic principles of virtual element methods. Math. Models Methods Appl. Sci. 23(1), 199–214 (2013) MathSciNetMATHCrossRef
10.
Zurück zum Zitat Beirão da Veiga, L., Brezzi, F., Marini, L.D., Russo, A.: The Hitchhiker’s guide to the virtual element method. Math. Models Methods Appl. Sci. 24(8), 1541–1573 (2014) MathSciNetMATHCrossRef Beirão da Veiga, L., Brezzi, F., Marini, L.D., Russo, A.: The Hitchhiker’s guide to the virtual element method. Math. Models Methods Appl. Sci. 24(8), 1541–1573 (2014) MathSciNetMATHCrossRef
11.
Zurück zum Zitat Beirão da Veiga, L., Manzini, G.: A virtual element method with arbitrary regularity. IMA J. Numer. Anal. 34(2), 759–781 (2014) MathSciNetMATHCrossRef Beirão da Veiga, L., Manzini, G.: A virtual element method with arbitrary regularity. IMA J. Numer. Anal. 34(2), 759–781 (2014) MathSciNetMATHCrossRef
12.
13.
Zurück zum Zitat Brenner, S.C., Scott, L.R.: The Mathematical Theory of Finite Element Methods, third edition edn. Springer, New York (2008) MATHCrossRef Brenner, S.C., Scott, L.R.: The Mathematical Theory of Finite Element Methods, third edition edn. Springer, New York (2008) MATHCrossRef
14.
Zurück zum Zitat Brenner, S.C., Sung, L.-Y.: Virtual element methods on meshes with small edges or faces. Math. Models Methods Appl. Sci. 28(7), 1291–1336 (2018) MathSciNetMATHCrossRef Brenner, S.C., Sung, L.-Y.: Virtual element methods on meshes with small edges or faces. Math. Models Methods Appl. Sci. 28(7), 1291–1336 (2018) MathSciNetMATHCrossRef
15.
Zurück zum Zitat Brezzi, F., Marini, L.D.: Virtual element methods for plate bending problems. Comput. Methods Appl. Mech. Eng. 253, 455–462 (2013) MathSciNetMATHCrossRef Brezzi, F., Marini, L.D.: Virtual element methods for plate bending problems. Comput. Methods Appl. Mech. Eng. 253, 455–462 (2013) MathSciNetMATHCrossRef
17.
Zurück zum Zitat Chen, L., Huang, X.: Nonconforming virtual element method for \(2m\)th order partial differential equations in \(\mathbb{R}^n\). Math. Comput. 89(324), 1711–1744 (2020) MATHCrossRefMathSciNet Chen, L., Huang, X.: Nonconforming virtual element method for \(2m\)th order partial differential equations in \(\mathbb{R}^n\). Math. Comput. 89(324), 1711–1744 (2020) MATHCrossRefMathSciNet
18.
Zurück zum Zitat Droniou, J., Ilyas, M., Lamichhane, B.P., Wheeler, G.E.: A mixed finite element method for a sixth-order elliptic problem. IMA J. Numer. Anal. 39(1), 374–397 (2019) MathSciNetMATHCrossRef Droniou, J., Ilyas, M., Lamichhane, B.P., Wheeler, G.E.: A mixed finite element method for a sixth-order elliptic problem. IMA J. Numer. Anal. 39(1), 374–397 (2019) MathSciNetMATHCrossRef
19.
Zurück zum Zitat Gallistl, D.: Stable splitting of polyharmonic operators by generalized Stokes systems. Math. Comput. 86(308), 2555–2577 (2017) MathSciNetMATHCrossRef Gallistl, D.: Stable splitting of polyharmonic operators by generalized Stokes systems. Math. Comput. 86(308), 2555–2577 (2017) MathSciNetMATHCrossRef
20.
Zurück zum Zitat Gudi, T., Neilan, M.: An interior penalty method for a sixth-order elliptic equation. IMA J. Numer. Anal. 31(4), 1734–1753 (2011) MathSciNetMATHCrossRef Gudi, T., Neilan, M.: An interior penalty method for a sixth-order elliptic equation. IMA J. Numer. Anal. 31(4), 1734–1753 (2011) MathSciNetMATHCrossRef
21.
Zurück zum Zitat Hu, J., Huang, Y., Zhang, S.: The lowest order differentiable finite element on rectangular grids. SIAM J. Numer. Anal. 49(4), 1350–1368 (2011) MathSciNetMATHCrossRef Hu, J., Huang, Y., Zhang, S.: The lowest order differentiable finite element on rectangular grids. SIAM J. Numer. Anal. 49(4), 1350–1368 (2011) MathSciNetMATHCrossRef
22.
Zurück zum Zitat Hu, J., Zhang, S.: The minimal conforming \(H^k\) finite element spaces on \(R^n\) rectangular grids. Math. Comput. 84(292), 563–579 (2015) MATHCrossRefMathSciNet Hu, J., Zhang, S.: The minimal conforming \(H^k\) finite element spaces on \(R^n\) rectangular grids. Math. Comput. 84(292), 563–579 (2015) MATHCrossRefMathSciNet
23.
Zurück zum Zitat Hu, J., Zhang, S.: A canonical construction of \(H^m\)-nonconforming triangular finite elements. Ann. Appl. Math. 33(3), 266–288 (2017) MathSciNetMATH Hu, J., Zhang, S.: A canonical construction of \(H^m\)-nonconforming triangular finite elements. Ann. Appl. Math. 33(3), 266–288 (2017) MathSciNetMATH
24.
25.
Zurück zum Zitat Russo, A.: On the choice of the internal degrees of freedom for the nodal virtual element method in two dimensions. Comput. Math. Appl. 72(8), 1968–1976 (2016) MathSciNetMATHCrossRef Russo, A.: On the choice of the internal degrees of freedom for the nodal virtual element method in two dimensions. Comput. Math. Appl. 72(8), 1968–1976 (2016) MathSciNetMATHCrossRef
26.
Zurück zum Zitat Schedensack, M.: A new discretization for \(m\)th-Laplace equations with arbitrary polynomial degrees. SIAM J. Numer. Anal. 54(4), 2138–2162 (2016) MathSciNetMATHCrossRef Schedensack, M.: A new discretization for \(m\)th-Laplace equations with arbitrary polynomial degrees. SIAM J. Numer. Anal. 54(4), 2138–2162 (2016) MathSciNetMATHCrossRef
27.
Zurück zum Zitat Wang, M., Xu, J.: The Morley element for fourth order elliptic equations in any dimensions. Numer. Math. 103(1), 155–169 (2006) MathSciNetMATHCrossRef Wang, M., Xu, J.: The Morley element for fourth order elliptic equations in any dimensions. Numer. Math. 103(1), 155–169 (2006) MathSciNetMATHCrossRef
28.
Zurück zum Zitat Wang, M., Xu, J.: Minimal finite element spaces for \(2m\)-th-order partial differential equations in \(R^n\). Math. Comput. 82(281), 25–43 (2013) MATHCrossRefMathSciNet Wang, M., Xu, J.: Minimal finite element spaces for \(2m\)-th-order partial differential equations in \(R^n\). Math. Comput. 82(281), 25–43 (2013) MATHCrossRefMathSciNet
29.
Zurück zum Zitat Wang, Y.: A nonconforming Crouzeix–Raviart type finite element on polygonal meshes. Math. Comput. 88(315), 237–271 (2019) MathSciNetMATHCrossRef Wang, Y.: A nonconforming Crouzeix–Raviart type finite element on polygonal meshes. Math. Comput. 88(315), 237–271 (2019) MathSciNetMATHCrossRef
30.
Zurück zum Zitat Wu, S., Xu, J.: \(\cal{P}_m\) interior penalty nonconforming finite element methods for \(2m\)-th order PDEs in \(R^{n}\). arXiv:​1710.​07678 (2017) Wu, S., Xu, J.: \(\cal{P}_m\) interior penalty nonconforming finite element methods for \(2m\)-th order PDEs in \(R^{n}\). arXiv:​1710.​07678 (2017)
31.
Zurück zum Zitat Wu, S., Xu, J.: Nonconforming finite element spaces for \(2m\)th order partial differential equations on \(\mathbb{R}^n\) simplicial grids when \(m=n+1\). Math. Comput. 88(316), 531–551 (2019) MATHCrossRefMathSciNet Wu, S., Xu, J.: Nonconforming finite element spaces for \(2m\)th order partial differential equations on \(\mathbb{R}^n\) simplicial grids when \(m=n+1\). Math. Comput. 88(316), 531–551 (2019) MATHCrossRefMathSciNet
33.
Zurück zum Zitat Ženíšek, A.: Tetrahedral finite \(C^{(m)}\)-elements. Acta Univ. Carolinae-Math. Phys. 15(1–2), 189–193 (1974) MathSciNetMATH Ženíšek, A.: Tetrahedral finite \(C^{(m)}\)-elements. Acta Univ. Carolinae-Math. Phys. 15(1–2), 189–193 (1974) MathSciNetMATH
34.
Zurück zum Zitat Zhang, S.: A family of 3D continuously differentiable finite elements on tetrahedral grids. Appl. Numer. Math. 59(1), 219–233 (2009) MathSciNetMATHCrossRef Zhang, S.: A family of 3D continuously differentiable finite elements on tetrahedral grids. Appl. Numer. Math. 59(1), 219–233 (2009) MathSciNetMATHCrossRef
35.
Zurück zum Zitat Zhang, S.: On the full \(C_1\)- \(Q_k\) finite element spaces on rectangles and cuboids. Adv. Appl. Math. Mech. 2(6), 701–721 (2010) MathSciNetMATHCrossRef Zhang, S.: On the full \(C_1\)- \(Q_k\) finite element spaces on rectangles and cuboids. Adv. Appl. Math. Mech. 2(6), 701–721 (2010) MathSciNetMATHCrossRef
36.
Zurück zum Zitat Zhao, J., Chen, S., Zhang, B.: The nonconforming virtual element method for plate bending problems. Math. Models Methods Appl. Sci. 26(9), 1671–1687 (2016) MathSciNetMATHCrossRef Zhao, J., Chen, S., Zhang, B.: The nonconforming virtual element method for plate bending problems. Math. Models Methods Appl. Sci. 26(9), 1671–1687 (2016) MathSciNetMATHCrossRef
37.
Zurück zum Zitat Zhao, J., Zhang, B., Chen, S., Mao, S.: The Morley-type virtual element for plate bending problems. J. Sci. Comput. 76(1), 610–629 (2018) MathSciNetMATHCrossRef Zhao, J., Zhang, B., Chen, S., Mao, S.: The Morley-type virtual element for plate bending problems. J. Sci. Comput. 76(1), 610–629 (2018) MathSciNetMATHCrossRef
Metadaten
Titel
Nonconforming virtual element method for 2mth order partial differential equations in with
verfasst von
Xuehai Huang
Publikationsdatum
01.12.2020
Verlag
Springer International Publishing
Erschienen in
Calcolo / Ausgabe 4/2020
Print ISSN: 0008-0624
Elektronische ISSN: 1126-5434
DOI
https://doi.org/10.1007/s10092-020-00381-7

Weitere Artikel der Ausgabe 4/2020

Calcolo 4/2020 Zur Ausgabe

Premium Partner